Citalopram seems to really work for me, but the sexual side effects (problems with achieving orgasm) really sucks. Does anyone know if switching from citalopram to wellbutrin would help with that problem and still give me all of the benefits that citalopram does?
7 Jun 2011
You are on the right track in that Wellbutrin has less sexual side effects. Whether it will be as effective in controlling your symptoms is hard to say. Wellbutrin acts on the brain chemicals dopamine and norepinephrine while citalopram works on the brain chemical serotonin. So they are different in their mode of action though they are both good for treating depression. You would have to do a trial of the medication to determine if it will work for you.
You can take the Wellbutrin with the citalopram to see if the Wellbutrin willl counteract the sexual side effects of the citalopram. Then possibly taper off the citalopram to see if the Wellbutrin is enough, if not then you can always start the citalopram again.
Wish I could give ya a more direct answer but it really is a trail and error sort of deal.
4 Aug 2011
Hi Strmcliff- I started out taking Wellbutrin but when the doctor added citalopram, I no longer could have orgasms so I went off. Now I cry at the drop of a hat. My anxiety level has climbed to the point where my back is sore all the time from tension. I too, need to find something for anxiety that will not make me gain weight or have sexual side effects. Sorry I can't help more more but I, for one, can tell you that Wellbutrin doesn't cancel out the unwanted effects of citalopram.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been on 40mgs of celexa, then the Dr gave me 75mgs of Wellbutrin to counter the decline in sexual desire. It didn't make too much of ...
4 answers • 10 Jul 2011
I have used illegal drugs in the past, none for the last 4 years. I am worried my doc. will not let me have wellbutrin. It seems like the best drug ...
6 answers • 25 Sep 2011
Sexual Dysfunction, SSRI Induced - Hi All, I went to my P Doc Monday, I am tapering off these SSRI'S
... and starting wellburtin. I was worried she would not go for that. All that worry for nothing. Well unless I develop serotonin syndrome, or Status ...
6 answers • 4 Oct 2011
I've taken bupropion previously as mono therapy, but by itself it was far too agitating for me and I had to quit taking it. It did, however, ...
1 answer • 24 Feb 2015
I'm on 50mg of pristiq & was told valdoxan has no sexual side effects. ..withdrawal from pristiq is so cruel cannot do it
1 answer • 10 Jun 2015